First off, I am a 34 year old guy with Fibromyalgia. I've had it for about 15 years now, give or take. I will say that my pain is not debilitating, but it is more the combination of pain and mainly the fog. I have tried just about everything. Most recently, I was on Cymbalta and just couldn't handle the insomnia and horrible nightmares. My doctor then put me on Lyrica, and I haven't slept this well in a very long time, but the pain is back - and I've gained about 10 pounds in 2 months (which is a lot for me). She now wants to put me on Savella. I've been reading the reviews and am scared of insomnia again. Please help ease my mind or make me know whether I want to switch again or not. Thank you!
First of all you have truly moved me..so young and for so long with tihs trerrible chronic illness.
My mother also suferrs form FM and also MS and I fully understand you. Recently I split up and cameback to my folks I am male 41, and I do too suffer from different "conditions" .
I try my best to look after her the best way I am able to.
She takes lyrica and has no trouble sleeping just wakes up feeling like a truck ran her over.
Unfortunately the other med, one of the many side effects is insomnia (Savella).
Please do not be scared, because that will make things worse for you ... I know from what you wrote you have been on almost every med... on this asite there are a lot of other members which can help you more.
We must focuse on your pain and your insomnia maybe Savella is the one for you or maybe not I am not being pesismistic, just realistic, do not want to give you false expectations..ok, have you tried seeling pills..I suffer from insomnia and well even If I take them I only get 3 to 4 hours of sleep. Have a POSITIVE MENTAL ATTITUDE, I know it is hard, but I see my mother and she is the life and soul of our family , without her... we are nothing!!! and she is always happy and always in constant agony..but from the tons of meds she takes, that by now..I do not think they are helping much, what keeps her going day in, day out is her PMA, try it , after all you have been through ,what harm can come of it.
May God be always by your side, in your heart, soul and mind... from a caring individual.
Hi friend, This is the second time I'm writing you, because the first time it Disappeared from my screen. Is this an omen? I have had sleep problems all my life. Insomnia is something I learned to live with and I'm 63, so it won't kill ya. LOL
I am sorry for the laugh though, it not an easy life. I also have Sleep Apnea.
They say if you can't sleep, get up. You can't make yourself sleep, although it would be nice. At your age it has to be tough, I work in a plant where we had three shifts, and it was easy to get placed on the off shift, witch work well for me. If you google can't sleep search, it will give you many ways to try.
As far as Night mares, I'm on a fair amount of Morphine and it gives you loads of night mares, and night sweats both. I have found that the best way to kick off a night mare is to get up out of bed and go watch some TV, or do some reading. It needs to be something that has a good non-action theme so it doesn't put the wrong thoughts in your brain. When you have calmed down ready for sleep again, lay down and think of a good thing. I happened to be religious, so I pray. I pray for God to make this a better world. I'll go through a list of people that have done me wrong, and for give them. this helps release hostilities I have. A lot of my night mares are about people I have problems with, like my x-wife.
I checked the side effect Savella and didn't see anything about it causing
Insomnia. If it something that could maybe help you, I would think you should try.
Be safe my friend and remember. If you can't sleep, maybe you can get on line and help someone on need on here. You are an expert at what is wrong with and the problems you face.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Jan 2010 • 1 answer
Posted 18 Feb 2011 • 1 answer
Posted 18 Mar 2011 • 2 answers
Posted 27 Oct 2011 • 8 answers
Posted 8 Feb 2012 • 3 answers